Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Melbourne, FL

June 13, 2007Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2007, 3:32 PM EDT for Seminole County, Florida. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 3:32 PM EDT (19:32 UTC)
Expired
Jun 13, 2007, 4:30 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 90 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:51 PM EDTHAIL 0.5Casselberry, FLLAKE CATHERENE ESTATES, 17/92 AND SEMINOLE ROAD
Jun 13, 3:55 PM EDTHAIL 0.88Casselberry, FLTRAINED NWS SPOTTER
Jun 13, 4:01 PM EDTHAIL 1Casselberry, FLLAKE CATHERNE ESTATES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:29 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 131935
SVRMLB
FLC117-132030-
/O.NEW.KMLB.SV.W.0047.070613T1932Z-070613T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEMINOLE COUNTY IN FLORIDA.

* UNTIL 430 PM EDT

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE TO GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED NEAR   SANFORD...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MIDWAY...CASSELBERRY...WINTER SPRINGS...LAKE JESSUP...GENEVA AND
  OVIEDO

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A STURDY  
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. 

VERY HEAVY RAIN MAY ALSO CAUSE TEMPORARY FLOODING OF LOW LYING 
STREETS AND POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 7 PM. 

RECALL...SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 
MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE 
LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM 
APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST 
FLOOR. KEEP AWAY FROM WINDOWS.

LAT...LON 2890 8124 2877 8140 2864 8141 2864 8132
      2862 8130 2861 8100 2877 8106

$$
DWS
1 follow-up statement
000 
WWUS52 KMLB 132009
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT WED JUN 13 2007

FLC117-132030-
/O.CON.KMLB.SV.W.0047.000000T0000Z-070613T2030Z/
SEMINOLE FL-
405 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT 
FOR SEMINOLE COUNTY...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL UP TO 
QUARTER SIZE.  THIS STORM WAS LOCATED NEAR CASSELBERRY AND GOLDENROD 
MOVING...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CHULUOTA...GOLDENROD.

MULTIPLE REPORTS OF NICKEL SIZE HAIL HAVE BEEN REPORTED IN THE 
CASSELBERRY AND GOLDENROD AREAS AND EVEN A FEW REPORTS OF HAIL TO 
QUARTER SIZE. IF YOU ARE IN THE PATH OF THE STORM...MOVE INDOORS 
IMMEDIATELY INTO A STURDY STRUCTURE.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.

LAT...LON 2877 8124 2874 8135 2864 8141 2864 8132
      2862 8130 2862 8107 2874 8110

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 13, 2:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT WED JUN 13 2007

.DISCUSSION...

TONIGHT...THE UPPER TROUGH ROTATING INTO N FL WILL CONTINUE TO
DESTABILIZE THE ATMOSPHERE THIS AFTERNOON. SCATTERED STRONG STORMS
WILL CONTINUE INTO THIS EVENING WITH NW FLOW ALOFT PUSHING ACTIVITY
TOWARD THE EAST COAST THROUGH NIGHTFALL. A FEW STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE
STRENGTH OF STORMS WILL BE TIED TO SFC HEATING AND BOUNDARY
INTERACTIONS AND AS NIGHTFALL APPROACHES THE STORMS SHOULD DIMINISH
IN INTENSITY AND EVENTUALLY COVERAGE AREA. WILL KEEP SCATTERED
COVERAGE IN FOR ALL BUT THE EXTREME NORTH AREAS AS DRIER AIR WILL
WRAP IN FROM THE NORTH AND WEST TONIGHT. THE DRIER AIR AND LOWER
DEWPOINTS WILL LOWER TEMPS INTO THE UPR 60S BY DAYBREAK WITH
DECREASING CLOUD COVER OVER MANY AREAS...ESPECIALLY WEST OF
INTERSTATE 95.

COVERAGE AND INTENSITY OF STORMS ARE EXPECTED TO DECREASE
SIGNIFICANTLY THU-FRI AS H5 HEIGHTS RISE AND RELATIVELY DRY AIRMASS
IN PLACE. WILL KEEP 20% OR LESS POPS BOTH DAYS. WILL NOT STRAY FAR
FROM GFS MOS TEMPS SHOWING MID 80S COAST AND UPPER 80S TO AROUND 90
INTERIOR.

GFS APPEARS TO BE SUFFERING CONVECTIVE FEEDBACK SAT SHOWING WEAK LOW
PRESSURE MOVING ACROSS FL FROM THE GULF WITH SIGNIFICANT RAINFALL
ACROSS SOUTHERN FA. WILL DISCOUNT THIS SOLUTION AT THIS TIME THOUGH
AGREE THAT MOISTURE WILL BE RETURNING FROM THE SOUTH THIS WEEKEND SO
EXPECT STORM COVERAGE TO INCREASE ESP OVER THE SOUTHERN HALF OF FA.
BUT WITH UPPER RIDGING MOVING OVER THE AREA EXPECT STORMS TO REMAIN
MOSTLY OF THE GARDEN VARIETY WITH CLOUD TO GROUND LIGHTNING THE
PRIMARY THREAT. DEPENDING ON HOW FAR NORTH THE MOISTURE CAN
GET...NORTHERN SECTIONS MAY STICK WITH BELOW NORMAL RAIN CHANCES.

LOW LEVEL FLOW VEERS TO THE S/SW MON-WED SO MOISTURE SHOULD INCREASE
UNIFORMLY ACROSS THE FA WITH SCT AFTN/EVE STORMS. CONDITIONS MAY
BECOME SOMEWHAT MORE FAVORABLE FOR STRONG STORMS TUE-WED WITH SOME
COOLING ALOFT.

&&

.AVIATION...SCATTERED IFR CONDITIONS IN TSRA THROUGH 23Z THEN
BECOMING ISOLATED THROUGH 03Z. VFR CONDITIONS EXPECTED AREA WIDE AFT
04Z.

&&

.MARINE...WIND WAVES OF 3 FT OR LESS OVERNIGHT WITH MAIN CONCERNS
TIED TO STORMS MOVING OFFSHORE OR PARALLEL TO THE COAST THIS
EVENING. WINDS AND SEAS WILL BE HIGHER NEAR STORMS THROUGH 10 PM
THIS EVENING.

GRADIENT FLOW WILL REMAIN ONSHORE OR AT LEAST LIGHT S/SW TO ALLOW AN
ONSHORE COMPONENT TO DEVELOP BY EACH AFTN. WINDS AND SEAS EXPECTED
TO REMAIN BELOW HAZARD CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  84  69  87 /  20  10  10  20
MCO  70  86  69  90 /  30  20  10  20
MLB  70  86  71  86 /  30  20  10  20
VRB  71  84  71  86 /  30  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...PENDERGRAST
LONG TERM....KELLY
Hazardous weather outlook, Jun 13, 11:56 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1156 AM EDT WED JUN 13 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132300-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1156 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH NUMBER 391 IN EFFECT FOR MOST OF AREA UNTIL
7 PM EDT...

...THUNDERSTORM IMPACT...
A VERY UNSTABLE ATMOSPHERE COMBINED WITH COLD AIR ALOFT WILL HELP
CREATE STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON.
STORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING AFTERNOON HEATING
AND WILL MOVE TOWARD THE SOUTH TO SOUTHEAST AT 15 TO 20 MPH.

THERE WILL BE A MODERATE THREAT OF SEVERE WIND GUSTS OF 50 TO 60
MPH AS WELL AS A MODERATE THREAT OF COIN TO POSSIBLY GOLFBALL SIZE
HAIL FROM VOLUSIA AND LAKE COUNTIES SOUTH TO METRO ORLANDO...THE
THEME PARKS AND EAST OVER SPACE COAST. RAINFALL IN EXCESS OF TWO
INCHES IN ONE HOUR COULD CAUSE TEMPORARY FLOODING OF LOW LYING
AREAS AS WELL AS PONDING OF WATER ON ROADS.

...MARINE THUNDERSTORM GUST IMPACT...
DUE TO SOUTH TO SOUTHEASTWARD MOTION OF STORMS NEAR AND ALONG THE
COAST...SOME STORMS COULD REACH THE INTRACOASTAL OR NEAR SHORE
ATLANTIC WATERS...PRODUCING WIND GUSTS EXCEEDING 35 KNOTS...LOCALLY
ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING.

...WATERSPOUT IMPACT...
TURNING OF WINDS IN THE COASTAL ZONE WILL PROMOTE THE DEVELOPMENT
OF WATERSPOUTS. A FEW SEVERE STORMS WILL BE CAPABLE OF PRODUCING
WATERSPOUTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRENGTH AND COVERAGE OF STORMS IS EXPECTED TO DECREASE LATER THIS
WEEK. LIGHTNING...FLORIDAS NUMBER ONE WEATHER RELATED KILLER...WILL
REMAIN A THREAT EACH AFTERNOON HOWEVER.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH THE MAJORITY OF STORMS ARE NOT EXPECTED TO BE
SEVERE...SPOTTER NETWORKS ARE REQUESTED TO MONITOR WEATHER
STATEMENTS AND SELF ACTIVATE IF A WARNING IS ISSUED IN THEIR
COVERAGE AREA.

PENDERGRAST

In the hours before

Special weather statement, Jun 13, 1:46 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EDT WED JUN 13 2007

FLZ054-131815-
INDIAN RIVER-
146 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER BLUE CYPRESS LAKE.  THE STORM WAS MOVING SOUTHEAST
AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ALSO INDICATING MID LEVEL
ROTATION WITHIN THIS STORM. THE STORM MAY BE CAPABLE OF PRODUCING A
FUNNEL CLOUD. THE SAFEST PLACE TO BE DURING A THUNDERSTORM IS
INDOORS...IN A STURDY STRUCTURE...AWAY FROM WINDOWS.

15
Special weather statement, Jun 13, 2:05 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EDT WED JUN 13 2007

FLZ041-044-131900-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
205 PM EDT WED JUN 13 2007

...STRONG AND INTENSIFYING THUNDERSTORMS AFFECTING NORTHEASTERN LAKE
COUNTY...NORTHWESTERN VOLUSIA COUNTY...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS THAT WERE INCREASING IN INTENSITY MOVING INTO NORTH
LAKE AND WEST VOLUSIA COUNTIES NEAR LAKE GEORGE AND DEVELOPING
TOWARD LAKE WOODRUFF. MOVEMENT WAS SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE GUSTY WINDS TO 55 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY AND SOME MARBLE SIZED HAIL MAY OCCUR. SEEK SHELTER
INDOORS UNTIL THESE STORMS PASS. THE STORMS ARE EXPECTED TO MOVE
INTO PIERSON...BARBERVILLE...AND ASTOR AREAS BY 230 PM.

REMEMBER...A SEVERE THUNDERSTORM WATCH IS ALREADY IN EFFECT FOR THE
THREATENED AREA. LISTEN CLOSELY FOR POSSIBLE WARNINGS AND BE READY
TO ACT QUICKLY.

DWS
Special weather statement, Jun 13, 2:15 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT WED JUN 13 2007

FLZ059-131845-
ST. LUCIE-
215 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN ST. LUCIE COUNTY...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 7 MILES WEST OF LAKEWOOD PARK...MOVING EAST SOUTHEAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SAINT LUCIE
VILLAGE...SAINT LUCIE AIRPORT AND FORT PIERCE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW
AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.

NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ALSO INDICATING MID LEVEL
ROTATION WITHIN THIS STORM. THE STORM MAY BE CAPABLE OF PRODUCING A
FUNNEL CLOUD. THE SAFEST PLACE TO BE DURING A THUNDERSTORM IS
INDOORS...IN A STURDY STRUCTURE...AWAY FROM WINDOWS.

15
Special weather statement, Jun 13, 2:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT WED JUN 13 2007

FLZ047-053-131915-
OSCEOLA-SOUTHERN BREVARD COUNTY-
235 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS ACROSS EASTERN OSCEOLA COUNTY...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 16 MILES NORTHWEST OF DEER PARK.  THE STORM WAS MOVING
EAST AT 10 MPH. THE STORM WILL MOVE INTO FAR WESTERN BREVARD COUNTY
NORTH OF LAKER WASHINGTON.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A
BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

15
Special weather statement, Jun 13, 2:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT WED JUN 13 2007

FLZ047-131915-
SOUTHERN BREVARD COUNTY-
248 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN BREVARD COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES NORTHWEST OF CAMP HOLLY FISH CAMP...MOVING EAST
AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS MOVING EAST SOUTHEAST
TOWARD PALM BAY...MALABAR AND GRANT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

15
Special weather statement, Jun 13, 3:10 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT WED JUN 13 2007

FLZ041-045-046-141-132000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
310 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS TO AFFECT PARTS OF ORANGE COUNTY...SEMINOLE
COUNTY...WESTERN VOLUSIA COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS FROM JUST EAST OF ZELLWOOD...TO NEAR
SANFORD...TO NEAR DELTONA AND DELAND. ALSO...STRONG TO SEVERE
THUNDERSTORMS WERE OCCURRING IN PARTS OF NORTH LAKE COUNTY NEAR
PAISLEY AND CASSIA. MOVEMENT WAS SOUTHEAST AT 25 MPH.

THROUGH 4 PM...THE PRIMARY THREAT ACROSS ORANGE...SEMINOLE...AND
VOLUSIA COUNTIES WILL BE MARBLE SIZED HAIL AND WIND GUSTS TO 50 MPH.
IN ADDITION...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES WILL OCCUR. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

DWS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:31 PM EDTSevere Thunderstorm WarningMLBLake59 min
Jun 13, 2:43 PM EDTSevere Thunderstorm WarningMLBOsceola32 min
Jun 13, 3:19 PM EDTSevere Thunderstorm WarningMLBLake41 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningMLBOrange58 min
Jun 13, 4:42 PM EDTSpecial Marine WarningMLB2 hr
Jun 13, 5:12 PM EDTTornado WarningMLBOsceola48 min
Jun 13, 5:13 PM EDTSpecial Marine WarningMLB2 hr
Jun 13, 6:03 PM EDTSevere Thunderstorm WarningMLBOkeechobee57 min
Jun 13, 6:20 PM EDTTornado WarningMLBOkeechobee33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.